Ask an Eye Doctor and Get an Answer ASAP
Hi. I'm online and happy to answer your question today.
I don't believe that your antibiotics had anything to do with your eye issue.
The most common cause for the temporary flashing lights you saw is an ocular migraine.
A typical migraine headache starts with shimmering lights, often times they surround a blurry area or have dots or jaggedly lines associated with them. They tend to progressively increase in intensity and sometimes march across the visual field causing difficulty with reading. Many times this is then accompanied by nausea, irritability, sensitivity to bright lights and/or loud noises. After the onset of the lights (called scintillating scotomas), the headache typically starts and the light show tends to progressively go away.
Many people can have this migraine phenomenon without the headache; it is called an acephalgic migraine. Some people even start having these late in life, or may have had a few much earlier in life that behaved differently and haven't had any for decades and then begin to have them; this is not uncommon. A family history of migraines is often present as well.
This, of course, would have just occurred coincidental to rubbing your eyes. It is nothing to be worried of.
Another, less likely, cause of your symptoms is stimulation of your retina from rubbing your eyes. This usually is nothing to worry about also.....
If you are concerned a complete eye exam by your ophthalmologist would rule out any serious pathology. My opinion, however, is that you don't have to worry.
Does this make sense to you?
And, now, the obligatory word from our sponsors: :o)
I hope that this information was helpful for you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you very much. Positive Feedback and/or Bonus is welcomed and appreciated.